Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS State College, PA

April 16, 2011Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 16, 2011, 8:51 PM EDT for Schuylkill County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2011, 8:51 PM EDT (00:51 UTC)
Expired
Apr 16, 2011, 9:35 PM EDT
In force
44 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Schuylkill County, PA

The radar

The State College radar (KCCX), 164 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 4:41 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 574 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
574 m²/s²
0-3 km storm-relative helicity
593 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WUUS51 KCTP 170051
SVRCTP
PAC107-170200-
/O.NEW.KCTP.SV.W.0012.110417T0051Z-110417T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
851 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1000 PM EDT

* AT 847 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM ON DOPPLER RADAR. THE STORM WAS NEAR
  LICKDALE...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  PINE GROVE...
  TREMONT...
  JOE ZERBEY AIRPORT...
  SUMMIT STATION...
  MINERSVILLE...
  SCHUYLKILL HAVEN...
  ORWIGSBURG...
  NEW PHILADELPHIA...
  LOCUST LAKE STATE PARK...
  TUSCARORA...
  SHEPPTON...
  TAMAQUA...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 97 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4069 7584 4064 7598 4059 7600 4051 7626
      4051 7634 4049 7644 4060 7661 4093 7610
      4091 7605 4091 7599 4079 7584 4072 7578
TIME...MOT...LOC 0052Z 239DEG 26KT 4052 7643

$$

FORECASTER: DANGELO
2 follow-up statements
289 
WWUS51 KCTP 170116
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
916 PM EDT SAT APR 16 2011

PAC107-170200-
/O.CON.KCTP.SV.W.0012.000000T0000Z-110417T0200Z/
SCHUYLKILL PA-
916 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SCHUYLKILL COUNTY...

AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SUMMIT STATION AND 
FRACKVILLE...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINERSVILLE...
  SCHUYLKILL HAVEN...
  ORWIGSBURG...
  NEW PHILADELPHIA...
  MIDDLEPORT...
  NEW RINGGOLD...
  SHEPPTON...
  TAMAQUA...
  COALDALE...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 115 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4069 7584 4064 7598 4059 7600 4051 7626
      4051 7630 4051 7633 4075 7638 4093 7610
      4091 7605 4091 7599 4079 7584 4072 7578
TIME...MOT...LOC 0115Z 239DEG 26KT 4061 7624

$$

FORECASTER: DANGELO
882 
WWUS51 KCTP 170135
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 PM EDT SAT APR 16 2011

PAC107-170144-
/O.CAN.KCTP.SV.W.0012.000000T0000Z-110417T0200Z/
SCHUYLKILL PA-
935 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLKILL COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4069 7584 4064 7598 4059 7600 4051 7626
      4051 7630 4051 7633 4075 7638 4093 7610
      4091 7605 4091 7599 4079 7584 4072 7578
TIME...MOT...LOC 0134Z 239DEG 26KT 4068 7608

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:09 PM EDT, 42 minutes earlier.

Area forecast discussion, Apr 16, 8:09 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
809 PM EDT SAT APR 16 2011

.SYNOPSIS...
DEEP STORM SYSTEM NORTH OF CHICAGO AT 15Z WILL CONTINUE UP
THROUGH THE CENTRAL LAKES DRAGGING A STRONG FRONTAL SYSTEM ACROSS
THE REGION LATER TODAY AND THIS EVENING. THIS FRONT WILL BE
ACCOMPANIED BY NUMEROUS HEAVY SHOWERS AND GUSTY WINDS. COOLER AIR
WILL MOVE INTO THE AREA BEHIND THE FRONT ON SUNDAY. THERE WILL A
CHANCE OF RAIN EARLY NEXT WEEK AS A WAVY FRONTAL ZONE STAYS VERY
CLOSE TO THE AREA. A STRONG COLD FRONT IS FINALLY EXPECTED TO
CLEAR THINGS OUT AROUND MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WATER VAPOR IMAGES SHOW A POWERFUL UPPER LOW SPINNING OUT OF
ILLINOIS TWD OHIO. CLOUD TOPS ARE COOLING RAPIDLY NOW FROM THE
WESTERN CAROLINAS UP THROUGH THE LOWER LAKES WITH LIGHTNING
BECOMING MORE NUMEROUS OVER CENTRAL WEST VIRGINIA. RADAR SHOWS A
DEVELOPING LINE OF CONVECTION...STARTING TO TAKE ON THE APPEARANCE
OF A NARROW COLD FRONTAL RAIN BAND IN THIS AREA.

ALL INDICATORS CONTINUE TO POINT TO AN EVENTFUL AFTERNOON AS THE
60-85KT SSE LOW LEVEL JET COMES ROARING THROUGH THE REGION.
ANOMALY CHARTS SHOW ALL THE RIGHT INGREDIENTS FOR A HEAVY RAIN AND
POSSIBLE HIGH WIND GUST EVENT SLIDING ACROSS THE AREA LATER TODAY.
STRONG LOW LEVEL MOISTURE FLUX...A +4 TO +6 STD DEV LOW LEVEL
JET...PWATS SURGING TO 2-3 STD DEV ABOVE NORMAL AND THE TRADEMARK
EJECTING NEGATIVELY TILTED UPPER SHORTWAVE ALL SUGGEST THE
POTENTIAL FOR A STRONG BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
BRINGING DAMAGING WIND GUSTS TO THE AREA DESPITE BEING COLD AIR
DAMMED AT THE CURRENT TIME. ADDITIONALLY...HRRR OUTPUT DEVELOPS
THIS STRONG NCFRB FEATURE FOR BETWEEN 20-23Z OR SO. AT THE VERY
LEAST...WE WILL HAVE A GOOD 3-6 HOUR PERIOD OF HEAVY RAIN THIS
AFTERNOON.

TIMING OF THE FRONT HAS IT EXITING THE MY EASTERN ZONES BETWEEN
ABOUT 9PM AND MIDNIGHT THIS EVENING. THE HEAVIEST RAINS WILL
TAPER OFF TO SHOWERS AND MOVE EAST. OPERATIONAL NAM/GFS AND 09Z
SREF ALL POINT TO PRECIP BEING BASICALLY OVER BY ABOUT 03Z. THE
USUAL LIGHT SHOWERS WILL LIKELY LINGER IN THE LAURELS AND PORTIONS
OF THE NW MOUNTAINS...BUT ESSENTIALLY THE STORM WILL BE WINDING
DOWN BEFORE MIDNIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SUNDAY WILL FEATURE MOSTLY CLOUDY TO CLOUDY SKIES ACROSS THE
NORTHERN AND WESTERN MOUNTAINS...WHILE THE CENTRAL AND SOUTHEAST
VALLEYS SEE AT LEAST A FEW PERIODS OF SUNSHINE.

DEEP LOW PRESSURE LIFTING NE OF THE UPPER GREAT LAKES SUNDAY WILL
COMBINE WITH HIGH PRESSURE OVER THE FLORIDA PANHANDLE TO CREATE A
FAIRLY TIGHT PRESSURE GRADIENT ACROSS PENN.

WEST TO WSW WINDS WILL INCREASE SUNDAY MORNING...AND WILL BE GUSTY
IN THE 30-40MPH RANGE AS A 50 KT WESTERLY WIND MAX AT 850 MB
SWEEPS ACROSS THE STATE. ANOTHER WIND ADVISORY MAY BE NEEDED.

A COLD POOL AT 700-500 MB /-12C AT 700 MB...AND -30C AT 500 MB/
WILL CROSS THE NRN HALF OF PENN SUNDAY. THIS FEATURE WILL HELP TO
GENERATE SCTD RAIN SHOWERS ACROSS THE NRN AND WRN MTNS. THE RAIN
COULD BE MIXED WITH WET SNOW FLAKES SUNDAY MORNING AT ELEVATIONS AOA
1800 FT MSL OVER NWRN PENN.

HIGH TEMPS SUNDAY WILL VARY FROM THE MID 40S INVOF KBFD...TO
AROUND 60F IN OUR FAR SE ZONES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
LIFTING LONG WAVE TROF WILL LEAVE ZONAL FLOW ACROSS THE CONUS IN
ITS WAKE BY EARLY NEXT WEEK. UPR TROF IS FORECAST TO  DROP INTO
THE PLAINS BY MID WEEK...LEADING TO RISING HEIGHTS OVER THE
MID ATLC REGION DURING THE MIDWEEK. AFOREMENTIONED TROF IS FCST TO
LIFT THRU THE REGION THUR INTO FRI WITH ANOTHER SHOT OF SIG PCPN.
A SHORT PD OF DRY WEATHER WILL MOVE ACROSS THE REGION LATE IN THE
WEEK BEFORE ANOTHER SYSTEM MOVES THROUGH THE NORTHERN STREAM
TOWARD PA FOR NEXT WEEKEND.

EXPECT A WELL-DEFINED WARM FRONT TO SLOWLY DRIFT NORTH ACROSS THE
CWA MONDAY AND MONDAY NIGHT...POSSIBLY STALLING OUT ACROSS NRN PENN
FOR AWHILE.

THE WARM FRONT WILL LIFT FURTHER TO THE NORTH AND INTO NEW YORK
STATE ON LATER TUESDAY INTO WED. THERE IS SOME NORTH TO SOUTH
VARIATION IN POSITION OF WARM FRONT AND SHOWER ACTIVITY BASED ON
THE LATEST OPERATIONAL GUIDANCE AND ENSEMBLES. HOWEVER...THE BEST
CHC FOR SHOWERS WILL BE ACROSS NWRN HALF OF PENN MON-TUE. MONDAYS
HIGH TEMPS WILL BE COMPARABLE TO SUNDAYS...THEN TUESDAY LOOKS TO
BE 5-10F WARMER AS RIDGE SHARPENS AHEAD OF APPROACHING SYSTEM.

WED WE'LL BE IN THE WARM SECTOR...AND LOOKS TO BE WARMEST DAY OF THE
WEEK AS WARM FRONTAL BOUNDARY FINALLY SLIDES NORTH OF PA WHILE
ASSOCIATED LOW PRESSURE SYSTEM MOVES FROM THE OHIO VALLEY INTO THE
GREAT LAKES. TEMPS SHOULD EASILY REACH THE 60S/70S /NEARLY 15F ABOVE
NORMAL/ BEFORE COLD FRONT PUSHES EAST THROUGH THE STATE BRINGING SCT
THUNDERSTORMS LATER WED AFTERNOON INTO WED NIGHT.

THE FRONTAL BOUNDARY WILL MOVE WELL TO THE EAST ON THU AS SECONDARY
TROUGH APPROACHES...BRINGING ABOUT A 10F COOL DOWN THU FOLLOWED BY
ANOTHER 5-10F COOL DOWN FOR FRI AS COLD AIR FILTERS IN. HIGH
PRESSURE FINALLY BRINGS MORE SETTLED WEATHER TO THE REGION LATE WEEK.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
OCCLUDED FRONT WILL SWEEP ACROSS THE AREA LATE AFTERNOON INTO THE
EARLY EVENING. WIDESPREAD MVFR/IFR WITH HEAVY RAIN AND GUSTY
WINDS/LLWS WILL CONTINUE THROUGH FROPA BEFORE GRADUALLY IMPROVING
AFTER FROPA LATER THIS EVENING.

VERY STRONG SELY LL JET OF 50-70KTS IS PRODUCING LLWS/GUSTY SFC
WNDS AND ADVECTING DEEP MOISTURE INTO THE FCST AREA. RADAR SHOWS
NUMEROUS SHOWERS...SOME OF WHICH ARE HEAVY...ALL STREAKING NORTH
OUT OF THE MID ATL STATES. ALSO THREAT OF THUNDERSTORMS NEAR MDT
UNTIL MIDNIGHT.

AFTER FROPA...SFC WNDS WILL SHIFT TO THE WSW THEN TO THE WEST/NW
AS BROAD CYCLONIC FLOW DEVELOPS IN ITS WAKE LATE TONIGHT.

COLDER AIR ALOFT SHOULD SUPPORT A FEW SHOWERS LATE TONIGHT AND
EARLY SUNDAY MORNING...MAINLY OVR WRN SXNS GIVEN UPSLOPE
ENHANCEMENT. CONDS WILL IMPROVE E OF THE MTNS WHILE BFD/JST
LKLY STAY MVFR OR LOWER INTO LATE SUN MORNING.

OUTLOOK...

MON-WED...A NEARLY STATIONARY FRONT WILL REMAIN IN THE VICINITY OF
THE FORECAST AREA KEEPING MVFR CONDS POSSIBLE WITH OCCASIONAL
SHOWERS. ALSO THREAT OF THUNDERSTORMS...ESPECIALLY LATE WED WITH'
A STRONG COLD FRONT.
THU...IMPROVING CONDITIONS...BUT IT WILL BE WINDY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ028-042-045-046-
049>053-056>059-063>066.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ028-036-037-
041-042-045-046-049>053-056>059-063>066.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017>019-
024>027-033>036.

&&

SYNOPSIS...LA CORTE/GARTNER
NEAR TERM...FITZGERALD/LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...LA CORTE/MARTIN
Hazardous weather outlook, Apr 16, 7:13 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT SAT APR 16 2011

PAZ042-045-046-049-051>053-172315-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
713 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-024>027-033>035-172315-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-SOMERSET-BEDFORD-FULTON-
713 PM EDT SAT APR 16 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-050-056>059-063>066-172315-
JUNIATA-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
713 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...
...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-172315-
FRANKLIN-
713 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ037-041-172315-
TIOGA-NORTHERN LYCOMING-
713 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-172315-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-
713 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 16, 6:31 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT SAT APR 16 2011

PAZ052-056-057-063-162315-
CUMBERLAND PA-DAUPHIN PA-NORTHUMBERLAND PA-PERRY PA-
631 PM EDT SAT APR 16 2011

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...EASTERN PERRY...
NORTHEASTERN CUMBERLAND AND SOUTHWESTERN NORTHUMBERLAND COUNTIES...

AT 628 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE SPRINGS...
MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR DUNCANNON AROUND 640
PM...HALIFAX AROUND 650 PM...ELIZABETHVILLE AROUND 700 PM...URBAN
AROUND 710 PM AND FARNSWORTH AROUND 720 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 235...I-81 BETWEEN
MILE MARKERS 45 AND 73...I-83 NEAR MILE MARKER 50.

LAT...LON 4025 7732 4089 7665 4068 7666 4066 7670
      4063 7666 4048 7666 4048 7668 4039 7666
      4011 7713

FORECASTER: DANGELO
Special weather statement, Apr 16, 6:46 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT SAT APR 16 2011

PAZ057-063>066-162315-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA-
646 PM EDT SAT APR 16 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CUMBERLAND...ADAMS...DAUPHIN...LANCASTER AND YORK COUNTIES...

AT 641 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HOGESTOWN TO EMMITSBURG...MOVING EAST AT 65 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

LAT...LON 4012 7714 4040 7666 4020 7657 4008 7612
      3972 7613 3971 7625 3972 7728

FORECASTER: DANGELO
Local storm report, Apr 16, 7:17 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      FORT LOUDON             39.94N 77.87W
04/16/2011                   FRANKLIN           PA   TRAINED SPOTTER

            FORT LOUDON ROAD FLOODED

0500 PM     FLASH FLOOD      CARLISLE                40.20N 77.20W
04/16/2011                   CUMBERLAND         PA   EMERGENCY MNGR

            12 WATER RESCUES OF PEOPLE  IN CARS  ON FLOODED RDS AT
            MANY LOCATIONS IN COUNTY

0505 PM     NON-TSTM WND DMG LOCK HAVEN              41.14N 77.45W
04/16/2011                   CLINTON            PA   TRAINED SPOTTER

            MULTIPLE TREES DOWN  ESTIMATED WIND GUSTS 50-70 MPH

0525 PM     FLASH FLOOD      ASPERS                  39.98N 77.22W
04/16/2011                   ADAMS              PA   TRAINED SPOTTER

            OPOSSUM CREEK OUT OF BANKS

0600 PM     FLASH FLOOD      3 W WILLIAMSPORT        41.24N 77.08W
04/16/2011                   LYCOMING           PA   TRAINED SPOTTER

            1.5 RAIN  SOME FLOODED RDS IMPASSABLE

0610 PM     FLASH FLOOD      CHAMBERSBURG            39.93N 77.66W
04/16/2011                   FRANKLIN           PA   TRAINED SPOTTER

            URBAN FLOODING  RAILROAD UNDERPASSES FLOODED

0645 PM     FLASH FLOOD      LINGLESTOWN             40.34N 76.79W
04/16/2011                   DAUPHIN            PA   TRAINED SPOTTER

            SMALL STREAM FLOODING AND ROADS FLOODED

&&

MMD
Special weather statement, Apr 16, 7:21 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EDT SAT APR 16 2011

PAZ052-053-057>059-063-065-170000-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-YORK PA-
721 PM EDT SAT APR 16 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH
DAUPHIN...YORK...CUMBERLAND...COLUMBIA...NORTHUMBERLAND...SCHUYLKILL
AND LEBANON COUNTIES...

AT 714 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REBUCK TO HARRISBURG...TO WELLSVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

LAT...LON 4002 7702 4080 7675 4097 7630 4021 7653
      4019 7657 4019 7660 4015 7668 4016 7669
      4013 7672 4012 7672 3998 7700

FORECASTER: DANGELO
Special weather statement, Apr 16, 8:02 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 PM EDT SAT APR 16 2011

PAZ052-053-057>059-066-170100-
COLUMBIA PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-
802 PM EDT SAT APR 16 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...
NORTHUMBERLAND...EASTERN DAUPHIN...LEBANON...AND SCHUYLKILL
COUNTIES...

AT 756 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ORANGEVILLE TO HERSHEY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.

LAT...LON 4055 7614 4051 7625 4051 7634 4049 7643
      4036 7620 4019 7625 4022 7683 4089 7654
      4089 7653 4116 7642 4120 7631 4114 7627
      4114 7622 4096 7621 4091 7603

FORECASTER: DANGELO
Local storm report, Apr 16, 8:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
847 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      FORT LOUDON             39.94N 77.87W
04/16/2011                   FRANKLIN           PA   TRAINED SPOTTER

            FORT LOUDON ROAD FLOODED

0500 PM     FLASH FLOOD      CARLISLE                40.20N 77.20W
04/16/2011                   CUMBERLAND         PA   EMERGENCY MNGR

            12 WATER RESCUES OF PEOPLE  IN CARS  ON FLOODED RDS AT
            MANY LOCATIONS IN COUNTY

0505 PM     NON-TSTM WND DMG LOCK HAVEN              41.14N 77.45W
04/16/2011                   CLINTON            PA   TRAINED SPOTTER

            MULTIPLE TREES DOWN  ESTIMATED WIND GUSTS 50-70 MPH

0525 PM     FLASH FLOOD      ASPERS                  39.98N 77.22W
04/16/2011                   ADAMS              PA   TRAINED SPOTTER

            OPOSSUM CREEK OUT OF BANKS

0600 PM     FLASH FLOOD      3 W WILLIAMSPORT        41.24N 77.08W
04/16/2011                   LYCOMING           PA   TRAINED SPOTTER

            1.5 RAIN SOME FLOODED ROADS IMPASSABLE

0610 PM     FLASH FLOOD      CHAMBERSBURG            39.93N 77.66W
04/16/2011                   FRANKLIN           PA   TRAINED SPOTTER

            URBAN FLOODING  RAILROAD UNDERPASSES FLOODED

0645 PM     FLASH FLOOD      LINGLESTOWN             40.34N 76.79W
04/16/2011                   DAUPHIN            PA   TRAINED SPOTTER

            SMALL STREAM FLOODING AND ROADS FLOODED

0700 PM     FLASH FLOOD      TOWER CITY              40.59N 76.55W
04/16/2011                   SCHUYLKILL         PA   TRAINED SPOTTER

            SMALL STREAM FLOODING BETWEEN HERSHEY AND TOWER CITY

0700 PM     FLASH FLOOD      CHAMBERSBURG            39.93N 77.66W
04/16/2011                   FRANKLIN           PA   TRAINED SPOTTER

            FALLING SPRING CREEK FLOODED AT KENNEDY ST. AND AT 5TH
            AVE.

0730 PM     FLASH FLOOD      TOWER CITY              40.59N 76.55W
04/16/2011                   SCHUYLKILL         PA   COUNTY OFFICIAL

            911 CENTER REPORTED 3 FLOODED ROADWAYS IN TOWER CITY AND
            ST. CLAIR AREAS

0800 PM     FLASH FLOOD      CHAMBERSBURG            39.93N 77.66W
04/16/2011                   FRANKLIN           PA   TRAINED SPOTTER

            INTERSECTION OF HICHORY RUN ROAD AND ORESTOWN ROAD
            FLOODED.  WATER RESCUE REPORTED IN SOUTHHAMPTON TOWNSHIP

0820 PM     FLASH FLOOD      CHAMBERSBURG            39.93N 77.66W
04/16/2011                   FRANKLIN           PA   TRAINED SPOTTER

            CONOCOCHEAGUE CREEK FLOODED AT COMMERCE STREET

&&

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:02 PM EDTSpecial Weather StatementCTPColumbia, Lebanon, Schuylkill58 min
Apr 16, 8:05 PM EDTTornado WarningCTPAdams, York25 min
Apr 16, 8:25 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York65 min
Apr 16, 8:29 PM EDTTornado WarningCTPLancaster, York31 min
Apr 16, 9:40 PM EDTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more22 hr
Apr 16, 10:02 PM EDTRiver Flood WarningCTPBlair, Huntingdon12 hr
Apr 16, 10:02 PM EDTRiver Flood WarningCTPBlair, Huntingdon3 hr
Apr 16, 10:02 PM EDTRiver Flood WarningCTPDauphin, Lebanon, Schuylkill28 hr
Apr 16, 10:02 PM EDTRiver Flood WarningCTPDauphin, Lebanon33 hr
Apr 16, 10:13 PM EDTFlash Flood WarningCTPAdams2 hr
Apr 17, 12:24 AM EDTRiver Flood WarningCTPDauphin38 hr
Apr 17, 12:28 PM EDTRiver Flood WarningCTPLancaster, York19 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.